I'm 16 years old, male, 6'3", 185 lbs. I have been prescribed Vyvanse to treat my ADD symptoms for about two years (currently at 70mg), and the results have been amazing. I have maintained a 4.0 GPA or higher in every grading period so far in my highschool career. But, I have recently noticed that I often get dizzy while doing cardio workouts, and a dangerously high heart rate. However, I'm in no means out of shape, and am extremely ripped. I'm worried that Vyvanse is messing with my heart, and I'm not sure what to do. I was a 3 sport varsity athlete as a freshman, and this issue is really giving me a scare. I would just stop taking Vyvanse, but it helps me do great in school, and I'm getting to the point where I'm dependent on the drug. When I don't take it for a day, i'm so tired that I can barely open my eyes, let alone function normally. I am always wanting more and more mgs, regardless of the fact that I know it's bad. Any suggestions? I need to solve this issue before it interferes with the bright future I have planned for myself. Thanks!
you need to discuss this with your parents and the doctor who is prescribing the Vyvanse for you. The doc will probably want you to have an EKG (a very simple test) to make sure your heart is ok. You might also do well on an ADD med that's not a stimulant - talk to your doctor about it. It's great that you've had success with the medication, but some ADD meds can cause heart issues and you can't ignore the symptoms you're having.
As for your exhaustion, talk to your doctor about that too - there are studies that show MANY children and adults with ADD/ ADHD have sleep issues. Both my 18 year old son and I have ADD and both of us have sleep disorders.
You CAN have the bright future you planned for yourself - just please take care of yourself and keep your parents and your doctor informed about any side effects you might have with any medications you take.
Not sure if the Vyvanse has anything to do with your concerns. No such thing as a dangerously high heart rate if your resting heart rate is ok and you can quickly recover. I am 66 and my max heart rate is 186. I can consistently hit 182 or more in my runs. By all charts, that is off the chart. As far as I can tell - everybody is different. My resting heart rate is around 62 and I can drop 20 beats in a minute. Of course, I'm not on meds so this may mean nada. I used to get dizzy, had to stop running cause I felt like I would pass out. Basically, I think I hyperventilated or forgot to breath or was just talking too much or started out too fast. Got a heart rate monitor - garmin and do control my speed better. So point of all this is that it may be nothing or it could be something. Thats why we have doctors to help us.
The only thing I do worry about is your statement about, " When I don't take it for a day, i'm so tired that I can barely open my eyes, let alone function normally." Now that may be because you have just had a crazy night and slept in and are feeling the effects - or it might mean that it is affecting you more like speed (which it should not be doing if you have ADD). But once again, its something that is worth mentioning to your doctor. You have an lot riding on this and its worth a bit of your time to sit down and discuss this with your doc.
By the way, if you do have ADD - then taking vyvanse is not bad. Its just like taking insulin for diabetics 2 problem. Its a medication for a known medical problem. And one that once you get out of school, you maybe able to taper off - unless you become an air traffic controller or something :)
Oh, and if you haven't done so, you might want to check out two very good adult ADD sites that offer a lot of help for these kind of issues. They are totallyadd.com and http://jeffsaddmind.com/for-first-time-visitors. I recommend them highly!
I just measured my resting heart rate...110 per min...and I've literally been sitting on my butt for the past few days missed the first 2 days of classes because I'm still sick. From every website i have looked at have suggested the resting heart rate of adults should be between 60-100 beats per min
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.